Log in
Epilepsy Research UK
1,982 members585 posts

Keppra

Had my appointment with a consultant at the hospital and she has decided that she would like to up my dose of keppra, at the time I said ok I would, but I don’t know about anyone else I always come out thinking over the conversation I have had. Anyway I realised that she hadn’t read my notes properly as she would of seen that I had a bad reaction to keppra and that is why the dose I am is so small because I was coming off it and for some reason maybe my own I haven’t come off it completely.!

Anyway she was asking if I had any side effects to keppra but not saying what they were, I’m on different tablets so a clue could of helped and I could of said which I did say I get very bad headaches and numbness and I have to go to a chiropractor, she wasn’t listening she was very keen to get me started on the “top up “ as I call it.

I came off keppra because it made me dizzy and sick and gave me headaches now she wants to put me on it again, if they are going to pass me to new consultant why can’t she read my notes properly. The thing is she said I’m on a child’s dose it’s will be doing nothing to help so why not take me off it.

What do I do now???😕😞

13 Replies
oldestnewest

I would definitely go and speak to them as I was on Keppra and found that it made my epilepsy worse. However, the doctors were not very keen to change this and tried changing the doses of all my other meds first. Eventually, they listened to me and my seizures improved drastically. You just need to be firm with them as it's your life they are playing with and don't seem to realise that you know your own body better than them. Hope you get things sorted soon.

Reply

I will get back in touch with them, problem is when a new consultant sees my file they get so excited and keep trying to fix things and not listen.

I’ve made my mind up and I’m not putting myself through it again.

Reply

There is not much I can say. Your doing the right thing by getting off them. You could ask your consultant to put you on Briviact I started on 50mg. Now I'm on 100 mg they seem to be doing the job and I've had no side effects. I used to be on Keppra myself. I hope this helps. ☺️

Reply

Sorry you didn’t feel listened too. We’ve had six years of the same with our daughter who also had very bad responses to Keppra. I hope you get the support you need 😊

Reply

I have been talking to my daughter about it and she said I would be silly to go through it again after the last time and how ill I was they told me to take such a high dose the ground was coming up and everything was spinning that’s when they started taking me off keppra and on to zonisamide, I have actually been thinking if I’m on such a low dose of keppra a child’s dose as she put it what is the use of me being on it never mind putting it back up.

Reply

Stay off keppra - and tell them to give you Briviact - the sister drug of Keppra! Very similar but without such severe side effects! I am also on them - started in June 2016. Was on Keppra for 14 years - it was torment! Yes - you may get tired, and a bit dopey, but none of that Keppra rage. There was only one good thing about Keppra - it was the quickest drug to come off!

Reply

Hi, I would suggest you try and get another Doctor or Neurologist... Sometimes they don't listen and it's no use having a doctor that doesn't listen to your side effects or read your notes. Change doctors... I won't take Keppra no matter what as I have heard so many bad reports on it. Keep us posted.

Reply

Keppra has a well documented secondary affect of make you feel very Low(mood wise!).am on it as well..so they added 'tegretol retard' into the mix,--which is a (so called), mood leveller.

Reply

Hi, wul004 adding Tegretol retard help? As i can vouch for the feeling low on Keppra & I’m only on 1000 (have been on this drug 4,months) also take Zonisamide & Clobazam.

Thanks

Reply

Hiya SJ! Just got over a attack of Sun Stroke/Exposure after a Foolishly Extreme Pedal of 72mile on me bike,(Christene!),

Anyhoo tablets;- I also have to consume;- Lamotrigene,300mg , Simvastatin,40mg , co-codomol 30/500mg,(used to be tramadol strongest),4 times a day, ibuprofen,400mg, three times daily, tegratol 800mg,...eh! that's all Methinks??!!.

so Kinda hard to pin down the effects of a single drug!!??

but I have a friend who suffers from bipolar and he swears by it!,(All of him!!?)

Reply

I’m currently on Tegretol, Topiramate and Clobazam but this combination has taken some time to arrive at However, as regards to Keppra, my experience was not good at all and culminated in my attempt to walk to work one morning and fortunately my son was with me and he had to help me home as my balance was badly affected......this had been happening but became so bad that day. My neurologist was extremely helpful and gave advice immediately but of course one cannot just stop these drugs, there is a weaning off process. Anyway, suffice to say Keppra was not for me either, balance, headaches and nausea oh and extreme drowsiness.....great eh? Just keep going back to your neurologist, stand your ground or change your doctor. Good luck!

Reply

Hi, prior to taking Keppra I was on Lamotrigene, felt great called it my Happy Pill as it can be prescribed also for people who are bipolar But it did nothing for me in controlling my mild epilepsy.

Good luck. X SJ

Reply

Ask for a second opinion. I know it may take time to organise but might be worth it

Reply

You may also like...